You are here

Q for the girls, birth control

sorry if this is inappropriate, but this is the only place i talk to anyone and i saw someone mention something about this in a different post (cant remember which one)

my doctor told me a few weeks ago that if i wanted to skip my period for a couple months (since my BF and i will be living together practically all summer and i dont want to have to worry about my period), i could skip my placebo week of pills and just start the next pack

my question is... and i apologize if any of this is TMI... i'm sposed to get my period in a couple days but am planning on skipping the placebos and going to the next pack. but i already can feel the cramps starting and i was wondering.. am i still going to get my period since my body is ready for it? or will me taking the non-placebo pills make me skip it this month?


When I still took the pills I use to do this. You may get some spotting this first time and around the times of you regular period but if you do this regularly (3 mo on one week off) your body will get use to it. It worked well for me when I was doing this. You may want to double check with your doctor (and check with a female one if yours is male) about what kind of pill you are taking there are several types but the ones they put young women on (I'm 22 as of April 19th) seem to work better for this method then the type that they tend to give older women. Like I said it worked well for me. I however don't take birth control anymore because I was tired of all of the synthetic hormones. Well hoped this helped


I take Seasonale...which works great! It is basically, just like skipping the placebos, except the pack is made that way. The first pack, I had some spotting (more like an actual period) but after that first pack, my body adjusted and I'm on track to only having it 4 times a year. I love hassles or bothers with it. I would start doing it now, so you can get rid of the spotting early on...though...Have a *fun* summer!


Here is how the pill works...  the active pills contain an estrogen and a progestin.  This causes your body to A. not ovulate B. build some uterine lining and C. NOT let go of that lining.  Basically your body thinks you're pregnant so it holds on to the lining to sustain the pregnancy.  (Or you could look at it as your body thinks it has just ovulated and MIGHT become pregnant and thus holds onto the lining to allow a pregnancy to implant.)

When you go off the pills (or take the non-active pills) your hormones levels drop and you shed the uterine lining.

Your body is totally controlled by the pills; there is not really any  "expecting" your period as far as your body is concerned because it is just acting how the pills tell it to act.  If you have cramps/bleeding on the pill even though you plan to go the no-break route, it's *probably* not due to how your cycle was pre-pill but you never know...  Some women, when pregnant, continue to have light periods at the time when they should have periods - but it's really rare. 

Most likely, if this happens on the pill, it is what is called break through bleeding.  Due to personal differences in metabolism and so forth, it is possible to experience breakthrough bleeding, especially if this switching to the non-period form of taking the pill is new and/or if the pill you are on is not the best pill for you.  There are some pills I will start to have bleeding on about 2 weeks into a pack.  Don't know why it takes so long, but it does.  Breakthrough bleeding can be heavy or light.

THAT said...  if you have cramps and don't start to bleed, take a pregnancy test - cramping can be a sign of pregnancy.  (I got pregnant on BCPs and the only sign I had early on was cramping, like period cramps, but no bleeding...  I blamed the pill...  ha ha)


thanks everyone, i really appreciate all the info :)


I just wanted to add...
My doctor specifically told me that I will have spotting that can be like a period. She even said that when your body is begining to "skip" periods, it will have a desire to have a period. So while I understand the being controlled by pills doctor described it in this way. I don't think you're pregnant because I always cramp on the pills. My doctor also said that is normal because it is a simulated pregnancy, not necessarily getting ready for a period. I think its that your body just cramps 3 weeks into being "pregnant" from the pills and then you stop and get your period. Not a related thing per se. I just wanted to ease your mind cause I don't think your pregnant and I figured you might be worried.


thanks but i'm definately not worried that i'm pregnant lol i only laugh because last month  my boyfriend got freaked out because i was getting sick all the time and binge eating and very tired but it was only because of the medication i was taking at the time (and my eating disorder) so we already went through all of that
plus if i was pregnant, i woulda known last month, cuz we really dont get any alone time


I don't trust these drugs or any drugs for that matter.. I think they're all bad news.


I do this with birth control. Because of an eating disorder, I didn't have my period for about 2 years... and I just hate dealing with it now that I remember what it's like not having one. One thing to note is that if you forget to take the pill this way, you totally get your period like... THE NEXT DAY. The first couple months I had some spotting... I like it, though. A

Log in or register to post comments